MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE RFID

IRIDEX CORPORATION G-PROBE RFID
Model Number 15980
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 04/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Typically, conjunctival / scleral burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because scleral burns typically: do not result in life-threatening illness or injury, do not result in permanent impairment of a body structure or a body function, do not require hospitalization or prolongation of patient hospitalization, do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.
 
Event or Problem Description
It was reported to iridex that while using the g-probe rfid laser delivery device, the patient experienced conjunctival burn.No permanent impairment was reported to iridex, and no medical intervention associated with the burn was reported to iridex.Replacement g-probes are being sent to the customer.The defective probe is not available at the customer and won't be returned to iridex.Additionally, it should be noted that probes are not serviced by iridex since they are single use and if the probes are used during treatment, it is recommended to dispose them as they become biohazard.No issues regarding the laser console being used during the treatment were reported to iridex.The reported settings used for treatment were consistent with the ifu (40-second passes per hemisphere; power: 1250 mv).No permanent impairment was reported to iridex, and no medical intervention associated with the burn was reported to iridex.As per the ifu, following are the recommendations for treatment purpose - "keep the g-probe tip clean to minimize the risk of burns to the ocular surface.If the tip becomes dirty during the procedure, clean it gently with an alcohol swab.If a scleral burn occurs, discontinue use and replace the g-probe immediately.The g-probe is a single-use product.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns." the instructions for use (ifu) warn users that contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Since this risk is already identified in the ifu, and laser treatment inherently involves the application of heat to eye tissue, scleral burns are expected side effects of laser treatment.While the event is not classified as serious because scleral burns typically resolve on their own within 24 to 48 hours, iridex will nonetheless proceed with reporting this event to the fda.

Brand Name
G-PROBE RFID
Common Device Name
G-PROBE RFID
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key24987270
Report Number2939653-2026-00007
Device Sequence Number9535612
Product Code GEX
UDI-Device Identifier00813125015237
UDI-Public00813125015237
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15980
Device Lot Number200359
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient RaceBlack Or African American